View Complete Reference

Whitney, RE (1972)

Initial digits for the sequence of primes

American Mathematical Monthly 79(2), pp. 150-152.

ISSN/ISBN: 0002-9890 DOI: Not available at this time.

Abstract: INTRODUCTION: It is well known that the logarithmic density of A, the set of positive integers with initial digit a, is log10(1+1/a). The purpose of this note is to show that the relative logarithmic density of A in the primes is also log10(1+1/a). This is an unusual result because of the irregular distribution of the primes. As a consequence of this result, one might say that 1 is the preferred initial digit for the sequence of primes

@article {, AUTHOR = {Whitney, R. E.}, TITLE = {Initial digits for the sequence of primes}, JOURNAL = {Amer. Math. Monthly}, FJOURNAL = {The American Mathematical Monthly}, VOLUME = {79}, YEAR = {1972}, PAGES = {150--152}, ISSN = {0002-9890}, }

Reference Type: Journal Article

Subject Area(s): Number Theory